Nebraska, 2003

Hail in Nebraska, June 11, 2003

June 11, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 11, 1:50 PM MST, 3 hours 14 minutes earlier.

Area forecast discussion, Jun 11, 1:50 PM MST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
250 PM MDT WED JUN 11 2003

SHORT TERM..
NO BIG CHANGES IN THE OFFING WXWISE.  SCT SHOWERS AND TSTRMS THIS
EVEING SHOULD DSIPT/MOVE E WITH SOME CLRG OVERNIGHT. WK SFC FRONT WL
DROP S ACROSS CWA OVERNIGHT AS UPPER TROF SWINGS E ACROSS N DAK.
MORE OF THE SAME FOR THURSDAY AS WK EMBEDDED IMPULSES IN WRLY UPPER
FLOW COMBINE WITH MODEST SFC MOISTURE...UPSLOPE FLOW FROM DEPARTING
SFC RIDGE TO EAST AND INSTABILITY FOR WDLY SCT AFTN SHOWERS AND
TSTRMS. NO SIG CHANGES IN TEMPS.

LONG TERM...BEGINNING OF LONG TERM LOOKS INTERESTING...ESPECIALLY ON
AVN. AVN HAS 500 MB LOW JUST SOUTH OF CYS IN CO AT 06 UTC
FRI/MIDNIGHT THU WITH SPURIOUS LOOKING VORTICITY CENTER AND 0.5 IN.
QPF OVER SOUTHEAST CORNER WY. ETA HAS MORE REALISTIC SHORT WAVE
TROUGH WITH ABOUT HALF AS MUCH QPF IN SNY AREA. LATE THU NIGHT
CONVECTIVE FEEDBACK EVEN MORE PRONOUNCED OVER PANHANDLE/NORTHEAST CO
ON AVN. AT 250 MB UPPER HIGH CELL OR RIDGING TOPS 500 MB CYCLONIC
FEATURES RESULTING IN WARM CORE...TROPICAL TYPE VERTICAL PROFILE.
THIS CONTINUES INTO FRI AFTERNOON WITH 500 MB CYCLONIC FEATURE
DRIFTING TO IEN AREA AND COPIOUS QPF. ETA INDICATES SOME RISK IN
SAME GENERAL AREA AS AVN BUT NOT NEARLY AS PESSIMISTIC. BEYOND FRI
AND OVERALL IN LONG TERM...LONG WAVE RIDGE PREVAILS FROM FOUR
CORNERS AREA NORTHEAST THROUGH SOME PART OF WY. EUROPEAN MODELS IN
GENERAL AGREEMENT WITH THIS OVER WEEKEND INTO FIRST OF NEXT WEEK.
OVER WEEKEND AND INTO FIRST PART OF NEXT WEEK FORECAST LOOKS MORE
SEASONAL WITH RESPECT TO TEMPS/POPS.

.CYS...
WY...NONE.
NE...NONE.

RAE/COX
Hazardous weather outlook, Jun 11, 9:50 AM MST, 7 hours 14 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-121130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

A SURFACE TROUGH HAS PUSHED EAST INTO THE CENTRAL SECTIONS OF THE
NEBRASKA PANHANDLE WITH DRIER AIR NOW RESIDING OVER MOST OF THE
AREA.  AS A RESULT ANY THUNDERSTORM DEVELOPMENT TODAY WILL BE
ISOLATED...MAINLY OVER THE NEBRASKA PANHANDLE AND FAR SOUTHERN
WYOMING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME MOISTURE RETURNS ON THURSDAY...ALLOWING FOR MORE COVERAGE OF
LATE DAY THUNDERSTORMS.  A FEW OF THEM COULD BECOME STRONG OVER
SOUTHEAST WYOMING AND THE SOUTHERN PART OF THE PANHANDLE.  FEWER
STORMS ARE EXPECTED ON FRIDAY...WITH ISOLATED TO WIDELY SCATTERED
LATE DAY STORMS STILL POSSIBLE SATURDAY THROUGH TUESDAY MAINLY OVER
SOUTHEAST WYOMING.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The radar

The Cheyenne radar (KCYS), 127 km away, was scanning. The volume nearest the first event began at 00:04 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Scotts Bluff

When
June 11, 5:04 PM MST to 5:19 PM MST
Where
Scotts Bluff County, 3 mi NE of Mitchell
Measured
1 in hail
Property damage
$5,000
Reported by
EMERGENCY MANAGER
Coordinates
41.983, -103.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364036.